MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547100
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of packaging seal compromised.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was being prepared for use in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat bile duct stone to be performed on (b)(6) 2025.During preparation, it was noticed that the packaging seal was damaged and compromised.There was no device malfunction noted.Additionally, a photo of the packaging was provided and showed that the sterile packaging seal was not sealed.The procedure was completed with another extractor pro xl retrieval balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of packaging seal compromised.Block h11: investigation results- the returned extractor pro xl retrieval balloon was analyzed, and a visual inspection found no damages to the device, regarding of the packaging, it was returned opened and a sign of seal evidence is clearly visible.Media analysis was performed, where it can be observed the opened packaging.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of packaging seal compromised was confirmed.Although the packaging was found open, the presence of sealing marks indicates that the package had previously been sealed correctly.This suggests that the opening occurred due to external factors such as transport or storage conditions rather than a manufacturing defect.As a result, there is no evidence to support a packaging failure attributable to the manufacturing process.These problems could be caused due to environmental factors during the transport or storage of the device, also an incorrect storage, without the proper conditions could have induced the analyzed defects.The investigation findings and all information available concludes the most probable root cause is cause traced to transport/storage.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23433217
Report Number3005099803-2025-05777
Device Sequence Number4732818
Product Code FGE
UDI-Device Identifier08714729790389
UDI-Public(01)08714729790389(17)261209(10)35447785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547100
Device Catalogue NumberM00547100
Device Lot Number0035447785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight52 KG